MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. ANNULOFLEX MITRAL ANNULOPLASTY RING
Model Number AF-836
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019 a patient was intended to receive a annuloflex af-836.The manufacturer was notified via the patient tracking system that the device was explanted the same day it was implanted.No further information was received.
 
Additional Manufacturer Narrative
The manufacturer received additional information.The following updated summary has been included in section b5: on(b)(6)2019 a patient was intended to receive a annuloflex af-836.The mitral valve was approached through a transeptal incision.The valve had severe bileaflet prolapse, but the significant prolapsing segment was the p3 segment.Initially site did a commissuroplasty from a3 to p3 using 4-0 prolene suture in a running fashion.11 posterior annular sutures placed and downsized the annulus to a 36 posterior ring.However, it was clear that at this point, the ring had deformed the annulus due to it's very large size.Consequently, the site removed the ring.At this point, there was excellent competence of the valve with no further prolapse or leaking.Total cross clamp and bypass time were 80 and 90 minutes respectively.The patient tolerated the procedure well and he went to the intensive care unit in stable condition.Based on the information received regarding the intra-operative failure to implant the root cause of the reported event was attributable to an intra-operative dysfunction/difficulty - cause traced to user : unintended use error caused or contributed to event - mis-sizing.
 
Event or Problem Description
On (b)(6)2019 a patient was intended to receive a annuloflex af-836.The mitral valve was approached through a transeptal incision.The valve had severe bileaflet prolapse, but the significant prolapsing segment was the p3 segment.Initially site did a commissuroplasty from a3 to p3 using 4-0 prolene suture in a running fashion.11 posterior annular sutures placed and downsized the annulus to a 36 posterior ring.However, it was clear that at this point, the ring had deformed the annulus due to it's very large size.Consequently, the site removed the ring.At this point, there was excellent competence of the valve with no further prolapse or leaking.Total cross clamp and bypass time were 80 and 90 minutes respectively.The patient tolerated the procedure well and he went to the intensive care unit in stable condition.

Brand Name
ANNULOFLEX MITRAL ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key9433583
Report Number1718850-2019-01198
Device Sequence Number2237189
Product Code KRH
UDI-Device Identifier08022057013651
UDI-Public(01)08022057013651(240)AF-836(17)240204
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
Report Date (Section F) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberAF-836
Device Catalogue NumberAF-836
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/08/2019
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer11/08/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR